For the past year I have been prescribed Alendronate Sodium for Osteoporosis. Within about two months of use, I developed dry mouth symptoms, which included a huge amout of mucous in the gum area. This diagnosis came from my dentist. However, I could produce saliva. Chewing gum gave me temporary relief. I lost my appetite, consequently losing 10 pounds. I experience a feeling of extreme bodily heat internally, especially when I retire at night. My tears also take on a mucous consistency. I have no energy, which means it is difficult for me to accomplish basic tasks. It is extremely difficult to focus my thoughts. I have discussed this with my doctor, and he doesn't seem to have a clue. Has run numerous blood tests which all are within normal range. My question is-----Do you think Alendronate Sodium could be the causeof these problems? I have discontinued my weekly dose to see if these symptoms will eventually subside. I live in a retirement community and exercise 5 days a week (using strength building equipment and stationery bicycle) I do have arthritis in my left knee and right hip. (somewhat limiting some activities, due to stiffness and some pain). I am 85 years old. I am the mother of 10 children (9 living) I guess what I want to hear is, that by discontinuing this medication, I will eventually return to feeling well. I appreciate any knowledge you can share with me.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.